Drought, Aransas
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Aransas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
The exceptional drought continued to plague South Texas through the month of September. Although there were a few days with beneficial rainfall over portions of South Texas during September, rainfall amounts remained well below normal for a month that is typically the wettest of the year.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
The exceptional drought continued to plague South Texas through the month of September. Although there were a few days with beneficial rainfall over portions of South Texas during September, rainfall amounts remained well below normal for a month that is typically the wettest of the year. Monthly rainfall deficits were from around 2 inches for the Brush Country to between 3 and 5 inches over the coastal counties. Only isolated areas received above normal rainfall for the month, mainly over eastern McMullen, northern Goliad, and northern Jim Wells Counties.
Different stages of water restrictions were in effect for the cities of Laredo, Victoria, Point Comfort, Sunset Bay, Orange Grove, East Riviera, and Mirando City. The city officials for Corpus Christi were asking residents to voluntarily conserve water.
Despite the rainfall, range land and pastures remained in very poor condition. The rain helped improve topsoil moisture, but was not enough to help warm season grasses this late in the season. Livestock producers continued to sell cattle at a record level due to the lack of water and feed, with hay becoming scarce. Many Webb County livestock producers have totally liquidated their herds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 31, 10:44 PM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1144 PM CDT WED AUG 31 2011 .DISCUSSION...SEE AVIATION SECTION BELOW. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THE TAF PERIOD...HOWEVER BRIEF MVFR VSBY/CIG CAN BE EXPECTED FROM ALI TO VCT TOWARD SUNRISE. THERE ALSO MAY BE BRIEF PERIODS OF MVFR DUE TO SHRA/TSRA FOR CRP AND ALI THU MID MORNING THRU AFTERNOON. BUT GIVEN THE SHORT LIVED NATURE OF THE CONVECTION...HAVE NOT MENTIONED IN TAFS OTHER THAN A VCSH IN CRP'S TAF FOR NOW. && .PREV DISCUSSION... /ISSUED 733 PM CDT WED AUG 31 2011/ DISCUSSION...ONGOING ISOLD SHRA'S ACROSS THE GULF ARE EXPECTED TO CONT THRU THE EVENING AND OVERNIGHT DUE TO INCREASING MOISTURE ADVECTING N AND NW TOWARD THE MIDDLE TX COASTAL WATERS. HAVE INTRODUCED MENTION OF PRECIP FOR THIS EVENING..00Z-06Z...ACROSS THE COASTAL WATERS AND EXPANDED THE 20 POPS TO INCLUDE THE NEARSHORE WATERS FOR 06Z-12Z. REST OF FCST LOOKS GOOD WITH NO OTHER CHANGES AT THIS TIME. PREV DISCUSSION... /ISSUED 657 PM CDT WED AUG 31 2011/ DISCUSSION...SEE 00Z AVIATION DISCUSSION. AVIATION...CONVECTION OVER THE WESTERN AREAS NEAR KLRD SHOULD END OR BE WEST OF AIRPORT AROUND 00Z...SO DID NOT MENTION ANYTHING IN THE TAF (AND AIRPORT NOT REPORTING ANY SHOWERS). SHOWERS OVER THE GULF HEADING TOWARD KCRP SHOULD END BEFORE IMPACTING THAT TERMINAL. SHOULD SEE VFR FOR THE EVENING...THEN MVFR BR AT KALI AND KVCT SIMILAR TO PREVIOUS 24 HOUR FORECAST (POSSIBLE TEMPO IFR AT KVCT). NAM BUFKIT MODEL SOUNDING SHOWING FOG POTENTIAL AT KCRP AROUND 12Z...BUT DID NOT MENTION IN TAF AT THIS TIME (AND HZ AT KLRD SEEN THIS MORNING AFTER SUNRISE HAS NOT BEEN PUT TERMINAL FORECAST EITHER). MOISTURE ADVECTION NEAR KCRP IN THE MORNING COULD BRING SOME SHOWERS TO KCRP TERMINAL...SO PUT IN A VCSH (BUT NOWHERE ELSE AT THIS TIME AS CONVECTION TOMORROW IS EXPECTED TO BE TOO ISOLATED). SHOULD BE VFR AFTER 15Z ALL AREAS AND HAVE FORECASTED SUCH. WINDS WILL EVENTUALLY BECOME LIGHT AND VARIABLE EAST OF KLRD OVERNIGHT (MAINLY LIGHT NORTHEAST)...THEN MORE EASTERLY ON THURSDAY MORNING THEN ESE/SE BEHIND SEA BREEZE. PREV DISCUSSION... /ISSUED 329 PM CDT WED AUG 31 2011/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SEEING A FEW SHOWERS FINALLY DEVELOPING OFFSHORE AND ALONG THE SEA BREEZE THIS AFTERNOON. SHOULD SEE THESE SHOWERS DISSIPATE BY 00Z OR SO. HAVE LOWERED POPS A BIT FOR THURSDAY AND THURSDAY NIGHT...ESPECIALLY IN NORTHERN PART OF AREA. EXPECT MOISTURE TO MOVE IN FROM THE SOUTH...BUT THE TROPICAL WAVE THAT SHOULD HAVE BEEN APPROACHING BY THUR/THUR NIGHT LOOKS LIKE IT WILL MORE LIKELY REMAIN FARTHER EAST OF THE AREA...LIMITING OUR MOISTURE SOMEWHAT. HAVE ALSO ADJUSTED TEMPS A BIT AS A RESULT. GOING ALONG WITH PERSISTENCE AND MOS GUIDANCE EXPECT TO SEE SOME HAZE/FOG TO DEVELOP FROM JIM WELLS COUNTY NORTHEAST TO VICTORIA AROUND SUNRISE ONCE AGAIN. LONG TERM (FRIDAY THROUGH WEDNESDAY)...ALL EYES ON POTENTIAL TROPICAL SYSTEM IN THE GULF OVER THE WEEKEND AND INTO NEXT WEEK. AT THIS POINT TO SAY THE CONFIDENCE IN THE FORECAST IS LOW IS A HUGE UNDERSTATEMENT. WAS HOPING TODAY FOR BETTER CONSENSUS AMONG THE MODELS WITH RESPECT TO WHERE A TROPICAL CYCLONE WOULD FORM ACROSS THE GULF AND THEN IN WHAT DIRECTION THE SYSTEM WILL MOVE...BUT TODAY THERE IS JUST A BIG OF SPREAD AMONG THE MODELS (IF NOT MORE) THAN THIS TIME YESTERDAY. MOST MODELS CLOSE OFF A SYSTEM SOMEWHERE ACROSS THE NORTHWEST GULF FRIDAY INTO SATURDAY BUT THEN VARY GREATLY ON WHAT DIRECTION IT MOVES. MUCH WILL DEPEND ON FIRST...WHERE EXACTLY THE SYSTEM MAY FORM...AND SECOND THE STRENGTH AND AMPLITUDE OF THE UPPER LEVEL RIDGE TO THE NORTHWEST AND TROUGH DIPPING OUT OF THE MIDWEST SUNDAY AND INTO THE EASTERN U.S. ON MONDAY. LAST FEW RUNS OF THE OPERATIONAL GFS TEND TO SHOW ENOUGH AMPLITUDE IN THE TROUGH THAT THE TROPICAL SYSTEM (SHOULD IT FORM) IS PICKED UP AND MOVED NORTHEAST INTO THE NORTH-CENTRAL GULF COAST. HOWEVER...WHEN LOOKING AT THESE LATEST GFS RUNS THESE HAVE BEEN OUTLIERS IN THE ENSEMBLE SPREAD. THE ECMWF AND CANADIAN HAVE BEEN STEADY THE PAST FEW RUNS WITH SHOWING THE TROPICAL SYSTEM DRIFTING NORTHWEST...STALLING AS A WEAKER EAST COAST TROUGH PASSES BY TO THE NORTH...THEN DRIFTING SOUTHWEST AS THE RIDGE BUILDS BACK TO THE EAST. IN FACT THE 12Z OPERATIONAL ECMWF AND CANADIAN ARE PRETTY ROBUST NOW IN SHOWING THIS SCENARIO (THOUGH VARY GREATLY WITH WHERE ON THE TEXAS COAST IT IMPACTS). AT THIS POINT...GIVEN THE LOW DEGREE OF CONFIDENCE...THE CONSENSUS AMONG HPC/NHC...AS WELL AS COORDINATION CALL WITH GULF COAST WFOS DECIDED TO FOLLOW MORE OF AN ENSEMBLE MEAN/00Z ECMWF BLEND APPROACH UNTIL THE FORECAST CAN BE RESOLVED BETTER. THIS WOULD DRIFT THE SYSTEM VERY SLOWLY TOWARDS THE SOUTHWEST FROM THE NORTHWEST GULF...BUT REMAIN OFFSHORE. THERE IS THE POTENTIAL THIS SYSTEM COULD DRIFT FOR SEVERAL DAYS OVER THE NORTHWEST/WESTERN GULF. A SYSTEM REMAINING OFFSHORE TO THE EAST OF US WOULD RESULT IN A MAINLY DRY FORECAST...WITH DRY AIR INTRUSION OCCURRING ON THE WESTERN SIDE OF THE SYSTEM. BUT A BIG IMPACT POSSIBLE ON SEAS...COASTAL FLOODING...AND RIP CURRENTS (MORE ON THIS IN FUTURE PACKAGES) HOWEVER...MAINTAINED LOW CHANCE POPS ACROSS THE EAST DUE TO THE UNCERTAINTY AT THIS POINT. SHOULD SOMETHING CLOSER TO THE 12Z OPERATIONAL ECMWF OCCUR WE COULD BE LOOKING AT MUCH DIFFERENT PICTURE HERE IN TERMS OF HIGHER RAINFALL. AS FAR AS TEMPS...PUNTED ON THIS PACKAGE AND WENT NEAR MOS GUIDANCE. ANY SOLUTION FURTHER EAST OR NORTHEAST AND WE WOULD REMAIN DRY. ALL INTERESTS SHOULD CLOSELY MONITOR THE FORECAST THROUGH THE HOLIDAY WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 77 97 77 95 79 / 10 20 10 20 20 VICTORIA 74 99 75 96 77 / 10 20 10 20 20 LAREDO 78 101 79 102 80 / 10 10 10 10 10 ALICE 76 101 75 97 77 / 10 20 10 10 20 ROCKPORT 82 96 81 93 82 / 10 20 10 20 20 COTULLA 74 100 75 100 77 / 10 10 10 10 10 KINGSVILLE 76 98 76 96 78 / 10 20 10 20 20 NAVY CORPUS 80 95 80 92 81 / 10 20 10 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 533 AM CDT WED AUG 31 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 533 AM CDT WED AUG 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WEATHER MODELS CONTINUE TO INDICATE A POSSIBILITY THAT A TROPICAL WAVE ENTERING THE GULF OF MEXICO WILL BECOME A TROPICAL CYCLONE BY THIS WEEKEND. CONFIDENCE IS EXTREMELY LOW REGARDING WHERE...WHEN... OR IF AN ORGANIZED SYSTEM WILL ACTUALLY DEVELOP...AND WHERE THE SYSTEM WILL TRACK IF ONE DOES FORM. ANY ORGANIZED SYSTEM IN THE GULF WILL AT LEAST PRODUCE AN INCREASED RISK OF RIP CURRENTS ALONG AREAS BEACHES AND SOME MINOR COASTAL FLOODING. RESIDENTS OF SOUTH TEXAS SHOULD MONITOR TROPICAL WEATHER OUTLOOKS FROM THE NATIONAL HURRICANE CENTER CLOSELY THIS HOLIDAY WEEKEND TO KEEP APPRISED OF THE POTENTIAL FOR TROPICAL CYCLONE DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RG/MJG
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343494, 343495, 343498, 343499, 343501, 343502, 343503, 343505, 343506, 343507, 343508, 343509, 343510, 343511, 343513.